[Reversible acute renal failure and nephrotic syndrome induced by fenoprofene]

Nephrologie. 1982;3(2):65-8.
[Article in French]

Abstract

A 71-year old man experienced nephrotic syndrome and acute renal failure 13 months after the introduction of fenoprofen calcium, 900 mg/day, as treatment of right hip osteoarthritis. Clinical course and laboratory data were consistent with toxic nephropathy; kidney biopsy showed tubulo-interstitial nephritis with glomerular minimal change lesion. Renal function returned spontaneously to normal, after withdrawal of the drug. The clinical literature on nephrotic syndrome and reversible acute renal failure associated with non-steroidal anti-inflammatory drugs is reviewed.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Acute Kidney Injury / chemically induced*
  • Acute Kidney Injury / pathology
  • Aged
  • Female
  • Fenoprofen / adverse effects*
  • Humans
  • Kidney Glomerulus / ultrastructure
  • Male
  • Middle Aged
  • Nephrotic Syndrome / chemically induced*
  • Nephrotic Syndrome / pathology
  • Phenylpropionates / adverse effects*

Substances

  • Phenylpropionates
  • Fenoprofen